Search Engine Box

Monday, February 28, 2011

and...........

Everything looked normal on my EGD done this morning. Celiac disease autoantibody test was negative. Still no concrete answers on my ongoing abdominal pain.

The good news: the IBS drug seems to help with mild/moderate pain, of which I have had several bouts this week.

Could the whole thing be IBS? Possibly.

Waiting on biopsy results from today's EGD.

8 comments:

ElElRi said...

Okay.. usual intermittent lurker.. but thought I'd reply.. cause you seem to be upset and I feel bad..

Have you looked into a vitamin/mineral/electrolyte deficiency of some sort?

B vitamins (various) ? Potassium ? Magnesium ? etc. ?

If it happened only after you had your surgery, if it was not a coincidence, I would wonder about a deficiency. Some of them can cause diarrhea/bloating/severe abdominal pain.

Just a suggestion among many good ones.

Also, gallbladder troubles can apparently also cause diarrhea and severe pain. I don't know if you've eliminated that or not.

So can overflows of bad bacteria, so have you tried a probiotic?

Do you take any medications other than the ones you've been recently prescribed? I personally had severe diarrhea in reaction to ADVIL.

I wouldn't call it IBS, not unless you'd excluded everything else first.

ElElRi said...

Oh, I forgot to add, I hope you get this figured out soon. I've weighed less than 90 pounds at 5'4" before because of medical issues, and it's NOT fun. So, I sincerenly hope you figure it out :)

Anonymous said...

I am not sure quite what your pain feels like, but I have had my own bout of stomach issues in the past. After spending thousands on tests (that all came back negative), the only conclusion was "you have IBS & heartburn with a hiatal hernia". Finally one doctor (female I might add) concluded that I had a seratonin imbalance affecting my stress and anxiety levels - thus reaking havoc on my stomach and intestines. So after a year on lexapro and then switching to effexor er (with my daily dose of benefiber) my stomach is pain free & my intestines don't act up as much (and my anxiety is under control).

Just thought I'd share! Good luck with everything!

Anonymous said...

Have you considered crohn's disease or ulcerative colitis? The symptoms sound right.

Ethel said...

Sorry you didn't get an easy answer, I was hopeful.

I hope you find permanent (but not too permanent) relief soon.

Medical Mojave said...

Gut issues run through the entire paternal side of my family and I was just talking to my Uncle who shared with me that my undiagnosable pain was likely my gallbladder.

But I don't have stones, I said.

You will, he responded. Just wait.

So maybe it's like that for you.

Hope you find an answer and feel better.

M

Anonymous said...

We have talked in past. I to suffer bad pain after my RNY. I was told IBS. I take Bental PRN. Would you please share what you are taking for it? Please I want more help from the pain. Brenda U unzens6@yahoo.com TY

AtYourCervix said...

I'm taking Levsin now. It's a sublingual (under the tongue) dissolvable tablet. It is actually working pretty well for the mild to moderate pain.